Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 374, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2025, 9:16 PM EDT for Cherokee County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2025, 9:16 PM EDT (01:16 UTC)
- Expired
- Jun 28, 2025, 9:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:23 PM EDT | TSTM WND DMG | 1 E Holly Springs, GA | EM reports tree down at Sequoyah Circle at Hickory Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WUUS52 KFFC 290116
SVRFFC
GAC057-290145-
/O.NEW.KFFC.SV.W.0374.250629T0116Z-250629T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
916 PM EDT Sat Jun 28 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Cherokee County in north central Georgia...
* Until 945 PM EDT.
* At 915 PM EDT, a severe thunderstorm was located over Holly
Springs, or near Canton, and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Canton, Woodstock, Holly Springs, Hickory Flat, and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3410 8450 3418 8455 3427 8448 3422 8441
3415 8439
TIME...MOT...LOC 0115Z 213DEG 4KT 3417 8450
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:00 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 28, 8:00 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
800 PM EDT Sat Jun 28 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This evening through Sunday)
Issued at 357 PM EDT Sat Jun 28 2025
Key Messages:
- Isolated to scattered thunderstorms are possible each
afternoon and evening through the weekend.
- Any storm that forms has the potential to produce nuisance
flooding and localized flash flooding.
- Slightly more seasonable (but still hot and muggy)
conditions to continue.
At the surface, what appears to be a remnant MCV from last
night's persistent, impactful convection churns across southeast
central Georgia. Lift associated with this feature may locally
enhance convective coverage across the southern and western
portion of the forecast area this afternoon, keeping in mind that
any outflow boundaries and the broader forcing from the lingering
mid-level trough will already support thunderstorm development on
their own. Conversely, the slow-to-dissipate cloud deck associated
with the aforementioned MCV will likely delay convective
initiation between Athens and Macon as opposed to locations
further west -- though not substantially, as we're still under the
influence of a sufficiently warm and moist airmass. This
morning's 12Z/FFC sounding analyzed cloud layer shear of just 5kts
(and Corfidi upshear and downshear values of 4-5kts), so expect
any storms that form to be very nearly absent of any steering flow
and some may backbuild. WPC has outlooked much of north and
central Georgia within a Marginal (level 1 out of 4) Risk for
Excessive Rainfall as a result, and any thunderstorms that form
today may be capable of producing more than just nuisance
flooding/ponding of roads and poor drainage areas. With surface-
based instability as high as 2000-3000 J/kg, cannot rule out a few
potent upward pulses that may pack a punch on the way down, but
not expecting widespread or organized severe weather.
For Sunday, rinse and repeat. Very little change is expected
throughout the column (mid-level trough is progged to remain
situated across the Southeast with weak flow at the surface), and
if anything the airmass is likely to be even more moist than
today's (PWAT exceeding 2" in some locations). As such, yet
another day of diurnally-driven convection to round off the
weekend on Sunday, likely to be focused and perhaps very weakly
organized along any remnant outflow boundaries left behind from
this evening's storms.
Highs today and tomorrow will be in the upper 80s to lower 90s
for all but the terrain of northeast Georgia which will remain in
the mid-70s to mid-80s. Heat index values will be in the 90s to
lower triple digits areawide, so "cooler" than our first bonafide
heatwave midweek, but not cool by any means. Morning lows will be
in the 60s to lower 70s.
96
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 357 PM EDT Sat Jun 28 2025
Key Messages:
- Very moist forecast, with diurnally driven convection every
day. Some decrease in PoPs on the back end of the week, with
some questions about where a front will be located.
- Severe not anticipated at this time, but some uncertainty.
Forecast:
Moist air remains locked in across the southeast at the beginning
of the long term forecast on Monday as the upper level low that
has been over the area finally begins to fully fill and break
down. Another upper level low will get pinched off from a TUTT
over the Atlantic thanks to anticyclonic rossby wave breaking over
the CONUS which will then retrograde towards the SE US. There is
still some uncertainty around the overall position of this system
between the different ensemble suites, but the net effect either
way will be to bring increased rainfall chances to the CWA. By
Wednesday into Thursday, a shortwave embedded within the upper
level jet will move across the midwest into the Northeast US and
drive a quick moving front towards GA. Timing differences are
notable in the different ensemble suites likely in part to
different levels of amplification of the short wave, with the Euro
suite a bit slower than the GFS suite. Frontal system looks like
it will move into the CWA by end of next week and briefly stall,
but all ensembles seem to have big signal for broad coastal low to
develop and move across the southeast into the weekend, bringing
yet more moisture and rainfall to the region.
The net effect of all of this is to keep rain chances fairly high
through Wednesday as anomalously high PWATs lock in place across
the area. Highest rain chances look to be Tuesday where moisture
will begin to stream into the area both ahead of the shortwave
developing in the north and as a byproduct of the upper low to the
east. Will need to monitor that upper low, because if it drifts a
bit further to the west over the CWA, even better lift and
increased lapse rates may spread over the area, which would
increase severe chances. Other than that, severe chances are low
at this time. By Wednesday into Thursday, rain chances may be
dictated by the position of the front and whether or not the
surface low in the SE has been able to develop. For now, Thursday
and Friday have relatively lower PoPs, especially across north GA.
Highs will lower through the middle of the week, thanks to
increased moisture, cloud cover, and rain chances, and the
approach of the frontal boundary. Expect upper 80s to mid 80s. By
the end of the week into the weekend, looks like we will rebound
into the 90s. Overnight lows will remain a bit on the warm side,
in the upper 60s to lower 70s, thanks to the copious moisture
keeping Tds elevated across the region.
Lusk
&&
.AVIATION...
(00Z TAFS)
Issued at 737 PM EDT Sat Jun 28 2025
SHRA and TSRA are occurring across much of metro Atlanta. Outflow
from the convection has generated gusts up to ~40 kts. Expecting
that this activity will diminish by 02z. Like the previous couple
of overnights, patchy low-level clouds (IFR/MVFR) and FG/BR will
be possible tonight into early tomorrow (Sunday) morning.
Confidence in this occurring at any one TAF sites is low, however.
A similar weather pattern will remain in place tomorrow, with
isolated/scattered convection in the afternoon/evening and a SCT
Cu field.
//ATL Confidence...00Z Update...
Medium confidence on evolution of convection this evening and
coverage of patchy low-level clouds/FG/BR overnight/early tomorrow
morning. High confidence on all other elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 92 70 90 / 30 40 20 60
Atlanta 71 90 72 89 / 30 40 20 70
Blairsville 63 86 65 85 / 30 60 30 80
Cartersville 68 90 70 89 / 30 40 20 70
Columbus 71 92 72 91 / 30 60 20 80
Gainesville 70 90 71 89 / 30 50 30 60
Macon 70 91 71 91 / 30 50 20 70
Rome 69 89 70 89 / 20 50 20 70
Peachtree City 68 90 69 90 / 30 40 20 70
Vidalia 72 92 73 91 / 20 60 30 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...96
LONG TERM....Lusk
AVIATION...MartinHazardous weather outlook, Jun 28, 8:57 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 857 PM EDT Sat Jun 28 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 857 PM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Isolated thunderstorms will be possible until around midnight. Localized flash flooding, frequent lightning, and gusty winds are possible in any storms that form. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered afternoon and evening thunderstorms are expected each day through Friday. Some of the strongest thunderstorms could produce strong wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 28, 8:45 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT Sat Jun 28 2025
GAZ025-290115-
Jackson GA-
845 PM EDT Sat Jun 28 2025
...A strong thunderstorm will impact portions of northwestern Jackson
County through 915 PM EDT...
At 845 PM EDT, a strong thunderstorm was over Pendergrass, or near
Jefferson, moving east at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jefferson, Braselton, Arcade, Hoschton, Pendergrass, Talmo, and Peach
State Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3415 8354 3405 8355 3407 8376 3416 8378
3418 8376 3425 8358
TIME...MOT...LOC 0045Z 257DEG 7KT 3413 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 8:47 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Sat Jun 28 2025
GAZ023-034-290115-
Hall GA-Gwinnett GA-
847 PM EDT Sat Jun 28 2025
...A strong thunderstorm will impact portions of northeastern
Gwinnett and southwestern Hall Counties through 915 PM EDT...
At 846 PM EDT, a strong thunderstorm was near Sugar Hill, or 8 miles
north of Lawrenceville, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sugar Hill, Suwanee, Buford, Rest Haven, and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3411 8388 3402 8389 3400 8407 3410 8411
3418 8396
TIME...MOT...LOC 0046Z 243DEG 4KT 3407 8402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 28, 8:50 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
850 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Flash Flood Powerville 32.61N 83.79W
06/28/2025 Peach GA Broadcast Media
A train traveling through Peach County was
derailed near Powersville Rd, from Connector
247 to Hwy 49 due to flooding on the tracks.
None of the 23 train cars that derailed
contained hazardous materials and there were
no injuries.
&&Local storm report, Jun 28, 8:54 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
854 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM Tstm Wnd Dmg 2 S Sugar Hill 34.08N 84.02W
06/28/2025 Gwinnett GA Public
Public called in with report of tree and
fence down and trampoline lifted at Two
Bridge Ct near Two Bridge Dr.
&&Special weather statement, Jun 28, 8:56 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
856 PM EDT Sat Jun 28 2025
GAZ021-290130-
Cherokee GA-
856 PM EDT Sat Jun 28 2025
...A strong thunderstorm will impact portions of southwestern
Cherokee County through 930 PM EDT...
At 855 PM EDT, a strong thunderstorm was over Lebanon, or near
Mountain Park, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Woodstock, Holly Springs, Hickory Flat, and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3423 8446 3417 8440 3411 8440 3411 8442
3408 8442 3408 8453 3416 8458
TIME...MOT...LOC 0055Z 244DEG 4KT 3412 8451
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 28, 9:13 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
913 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM Tstm Wnd Dmg 2 SE Holly Springs 34.16N 84.48W
06/28/2025 Cherokee GA Emergency Mngr
EM reports tree down at Whitney Court near
Surveyor Walk.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:20 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| Jun 28, 8:45 PM EDT | Special Weather Statement | FFC | Jackson | 30 min |
| Jun 28, 8:47 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jun 28, 8:56 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jun 28, 9:17 PM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Jun 28, 9:33 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Jun 29, 1:17 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jun 29, 4:25 PM EDT | Special Weather Statement | FFC | Monroe | 35 min |
| Jun 29, 4:42 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Jun 29, 5:14 PM EDT | Special Weather Statement | FFC | Whitfield | 31 min |
| Jun 29, 5:15 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| Jun 29, 5:55 PM EDT | Special Weather Statement | FFC | Forsyth | 20 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | FFC | Wilkinson | 18 min |
| Jun 29, 6:15 PM EDT | Special Weather Statement | FFC | Hancock | 15 min |
| Jun 29, 7:36 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Jun 29, 7:47 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.